[Skip to Content]
[Skip to Content Landing]
Article
July 17, 1981

Intravenous Medications and Green Urine

Author Affiliations

Southern Nevada Memorial Hospital Las Vegas

JAMA. 1981;246(3):216. doi:10.1001/jama.1981.03320030014016
Abstract

To the Editor.—  A 48-year-old man was admitted to the emergency room with vomiting, nausea, diarrhea, and abdominal pain. Physical examination, elevated serum and urine amylase values, and a history of alcohol abuse led to the diagnosis of acute pancreatitis. The patient was admitted to the hospital, and at approximately 8 AM on the morning of admission, the patient received intravenous (IV) butorphanol tartrate (Stadol) and IV promethazine hydrochloride (Phenergan). At 8 PM on the day of admission, the patient was first noted to be voiding green urine. At 10:30 PM on the day of admission, the patient was given IV cimetidine, 300 mg. On the second hospital day, the patient was given IV cimetidine, 300 mg at 4 AM, 1 AM, 4 PM, and 10 PM, and at 4 AM on the third hospital day. Thereafter the patient received cimetidine only by the oral route. The patient's urine continued

×